DOI 10.1177/088307380001500215
Fatality from hepatitis A in a child taking valproate.
Аннотация
We report an 8-year-old boy with complex partial seizures due to congenital stroke, treated with valproate for more than 3 years (the last 2 years were on monotherapy) with no complications during that period except for transient thrombocytopenia. His sister had uncomplicated hepatitis A. One month later, the patient became jaundiced, went into fulminant hepatic failure, and quickly became encephalopathic despite discontinuation of valproate, aggressive supportive therapy, and treatment with carmitine. He then died. He had positive hepatitis A IgM; other causes for acute hepatitis were ruled out. Liver pathology revealed distended hepatocytes with cholestasis and microvesicular changes. We could find in the literature two other articles on four cases who developed liver failure with hepatitis A while on valproate. All those cases, however, recovered. In our patient a usually benign disease became deadly, probably because of the concomitant use of a hepatotoxic medication. Immunizing, with hepatitis A vaccine, all children on valproate therapy who are living in, or traveling to, endemic areas should be considered and is probably advisable.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.